What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 20, 5:34 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 20, 5:34 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
634 PM EDT Sat Jul 20 2019
.SYNOPSIS...
Unseasonably warm conditions will continue across the North Country
tonight and Sunday before a cold front brings some relief Sunday
night. Along the frontal passage, some isolated to scattered
thunderstorms are possible Sunday afternoon with quieter and cooler
conditions expected Sunday night. The next best chance for rain
across the region comes Monday and Monday night as the cold front
moves back north as a warm front. Areas of moderate to heavy rain
are possible, mainly across central and southern Vermont.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 633 PM EDT Saturday...Going forecast in real good shape
with threat of isolated to scattered convection tonight. Plenty
of instability over the area this evening has allowed for some
convection to develop as atmosphere has remained capped. But
boundary coming off Lake Ontario has enhanced convection and
deep layer shear...which has remained strong over southeast
Canada has sagged a bit southward toward the international
border to maintain convection across southern Quebec Province.
Forecast has this covered and only tweak was to add mention of
gusty winds and heavy downpours with the convection tonight.
Previous Discussion...
Heat advisories remain in place across the North Country this
afternoon with many areas in the 90s and dewpoints in the upper
60s to low 70s creating oppressive heat indices of 95-100
degrees. So far today a mid-level cap has limited any
development of cumulus clouds across the northern 2/3rds of the
forecast area, while southward the cap broke and some morning
low level moisture across the Tug Hill and southern Adirondacks
lifted into a cumulus field where a few isolated storms
developed through the early afternoon. This idea was hinted at
with the 12Z NMM cored models and show the best chance of any
further development this afternoon and evening being across the
southern Adirondacks eastward into southern Vermont. Could see a
rogue storm to the north, but as of now the cap hasn't broken
so we'll see.
Beyond sunset any afternoon convection should dissipate to a rinse
and repeat night like last night. It'll be quite muggy with temps
only falling to 70-75 and dewpoints holding in the upper 60s to low
70s. Clouds will increase through the night associated with an
upstream MCS which will decay before reaching the forecast area, but
can't rule out an isolated showers as its remnants pass over between
06-12Z. For Sunday, still seeing some timing differences in regards
to a cold front passage. Models indicate a pre-frontal trough will
bring relief from high PWATs currently plaguing the region passing
northwest to southeast from mid-morning to late afternoon, with the
trailing cold front moving through Sunday evening. While most of the
CAMs are not indicating much convective development, all the
ingredients are there for some showers and thunderstorms to develop
as we'll actually have some forcing to work with. As such, we
continue to highlight this chance, mainly across central/eastern
zones based on the timing of the boundary passage. In addition,
based on the fropa timing temps/dewpoints still support a marginal
heat advisory for southern Vermont where heat indices will once again
be around 95-97F.
Sunday night the aforementioned cold front drops through the region
with after afternoon showers/storms dissipating to a quiet and
seasonably cool night with temps dropping into the 60s.
&&
.SHORT TERM /MONDAY/...
As of 312 PM EDT Saturday...There is still some uncertainty to where
the frontal boundary stalls out on Monday but models are starting to
come into better agreement. It's now looking like the front will
stall somewhere near the Vermont and Massachusetts border. This is a
touch further southeast than yesterday but the 12Z guidance from
today is now all starting to become in phase with one another.
During the morning hours on Monday, a surface low is expected to
develop near the triple point near the Delaware coastline before
riding northward along the stalled frontal boundary. This will bring
another surge of moisture back into the North Country but given the
frontal placement, it seems the bulk of the moisture will only make
it into southern and central Vermont. When you couple this moisture
with increasing dynamics associated with a developing upper level
trough, you get the ingredients needed for a heavy rain event
starting Monday afternoon. Regardless of which model solution you
like, a large swatch of 1-2 inches with isolated 3+ inches possible
as well. Because of this, have added mention of heavy rain to the
forecast for southern and portions of eastern Vermont for Monday
afternoon and evening. The good thing is that the low is very
progressive so there is only a 12- 18 hour window for the heavy rain.
There is a slight risk for flash flooding according to the weather
prediction center so those with interests in southern and eastern
Vermont should stayed tuned to updates in the coming days.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 312 PM EDT Saturday...Any lingering rainfall Tuesday morning
will dissipate but the afternoon hours with the best moisture and
dynamics associated with the upper level trough shift east. It won't
be until Wednesday afternoon that the trough axis makes it fully
through the North Country so it wouldn't be surprising to see a few
diurnal showers and possibly a thunderstorms Tuesday and Wednesday
but the lack of moisture and marginal instability should help keep
widespread precipitation from developing. The big story for Tuesday
onwards is the break in the heat. After a long stretch of
temperatures in the mid 80s to mid 90s, we will see temperature
return to normal and even below normal for period of next week. The
coldest day looks to be on Wednesday with high temperatures in the
lower to upper 70s. Temperatures will gradually increase from
Thursday onwards but will remain near normal with highs in the mid
70s to mid 80s. No significant chances for precipitation are
expected after Monday so it'll be a good time to get out and enjoy
the North Country!
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through 18Z Sunday...VFR is the forecast for the next 24 hours.
That said, there remains great uncertainty in the occurrence of
SHRA/TSRA this afternoon and evening where if anything does
develop a brief period of +RA and IFR will be possible if one
moves over a terminal. Best chances are at KSLK and KRUT where
a cumulus field has developed, but further north the probability
is much less. Mid/high clouds stream into the forecast area
overnight associated with a decaying convective complex which
could drop a few showers, but no flight restrictions are
expected. Additional chances for showers and thunderstorms are
possible for Sunday as a cold front moves through the region.
Outlook...
Sunday Night: VFR. Slight chance SHRA.
Monday: VFR. Chance SHRA.
Monday Night: VFR. Likely SHRA.
Tuesday: VFR. Chance SHRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. Chance SHRA.
Wednesday Night: VFR. Slight chance SHRA.
Thursday: VFR. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ001>008-010-
016>018.
Heat Advisory until 8 PM EDT Sunday for VTZ009-011-012-019.
NY...Heat Advisory until 8 PM EDT this evening for NYZ026>031-034-
035-087.
&&
SYNOPSIS...Lahiff
NEAR TERM...Evenson/Lahiff
SHORT TERM...Clay
LONG TERM...Clay
AVIATION...LahiffHazardous weather outlook, Jul 20, 2:55 AM EST, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
355 AM EDT Sat Jul 20 2019
NYZ029>031-034-VTZ003-004-006>008-010-016>018-210800-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange-
Eastern Franklin-Eastern Chittenden-Eastern Addison-
355 AM EDT Sat Jul 20 2019
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026>028-035-087-VTZ001-002-005-210800-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-
Western Chittenden-
355 AM EDT Sat Jul 20 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern New York and
northwest Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ009-011-012-210800-
Western Addison-Western Rutland-Windsor-
355 AM EDT Sat Jul 20 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Vermont and southern
Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ019-210800-
Eastern Rutland-
355 AM EDT Sat Jul 20 2019
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 4:44 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Burlington VT
544 PM EDT Sat Jul 20 2019
NYZ035-VTZ005-006-008-009-017-018-202245-
Eastern Essex-Eastern Chittenden-Western Chittenden-Western
Addison-Washington-Lamoille-Eastern Addison-
544 PM EDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ESSEX...
SOUTHWESTERN LAMOILLE...NORTH CENTRAL ADDISON...SOUTHERN CHITTENDEN
AND NORTHWESTERN WASHINGTON COUNTIES...
At 543 PM EDT, a strong thunderstorm was located over Charlotte,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charlotte, Monkton Ridge, Waterbury Village, Bolton, Richmond, Mt.
Philo State Park, Hinesburg, St. George, Huntington, Duxbury,
Moretown, Waterbury, Shelburne, Williston, Monkton, Jericho,
Starksboro, Ferrisburgh, Fayston and Underhill.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4424 7332 4435 7335 4449 7283 4426 7267
TIME...MOT...LOC 2143Z 257DEG 18KT 4431 7323
Special weather statement, Jul 20, 5:27 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Burlington VT
627 PM EDT Sat Jul 20 2019
NYZ026-087-202330-
Northern St. Lawrence-Southwestern St. Lawrence-
627 PM EDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. LAWRENCE
COUNTY...
At 626 PM EDT, a strong thunderstorm was located 13 miles north of
Ogdensburg, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Potsdam, Norfolk, Lisbon, Louisville, Waddington, Norwood, Madrid,
Chipman, North Stockholm, West Stockholm, West Potsdam, Coles Creek
State Park and Raymondville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4488 7478 4462 7492 4475 7541 4476 7541
4475 7542 4477 7541 4478 7540 4482 7531
4484 7529 4485 7524 4488 7522 4487 7519
4489 7517 4487 7516 4489 7515 4490 7512
4489 7512 4492 7508
TIME...MOT...LOC 2226Z 286DEG 31KT 4490 7556
LahiffSpecial weather statement, Jul 20, 5:39 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Burlington VT
639 PM EDT Sat Jul 20 2019
VTZ008-010-012-018-019-202345-
Eastern Rutland-Windsor-Washington-Eastern Addison-Orange-
639 PM EDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE...EAST CENTRAL
ADDISON...NORTHERN RUTLAND...NORTHWESTERN WINDSOR AND SOUTH CENTRAL
WASHINGTON COUNTIES...
At 639 PM EDT, a strong thunderstorm was located near Rochester,
moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Barre, Braintree Hill, Tunbridge, Hancock, Chelsea, Bethel, Randolph,
Rochester, Williamstown, Braintree, Brookfield, Washington, Roxbury,
Barre City, Granville, Barre Town, Pittsfield, Vershire, Strafford
and Northfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4380 7289 4394 7294 4420 7250 4390 7232
TIME...MOT...LOC 2239Z 240DEG 14KT 4392 7281
Special weather statement, Jul 20, 5:45 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Burlington VT
645 PM EDT Sat Jul 20 2019
VTZ005-006-008-017-202345-
Eastern Chittenden-Western Chittenden-Washington-Lamoille-
645 PM EDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMOILLE...NORTHEASTERN
CHITTENDEN AND NORTH CENTRAL WASHINGTON COUNTIES...
At 645 PM EDT, a strong thunderstorm was located over Jericho
Village, moving east at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Morrisville, Johnson Village, Underhill, Cambridge, Morrisville
Village, Stowe, Westford, Jericho Village, Johnson, Jeffersonville
Village, Hyde Park, Underhill State Park, Morristown, Hyde Park
Village, Cambridge Village, Eden, Jericho, Essex, Elmore and
Worcester.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4450 7300 4460 7301 4473 7255 4446 7258
TIME...MOT...LOC 2245Z 265DEG 10KT 4453 7295